Alert archive / Missouri / River Flood Warnings in 2009

River Flood Warning 73, NWS Springfield, MO

December 23, 2009Vernon County, Missouri

NWS Springfield, MO issued this river flood warning at Dec 23, 2009, 11:06 PM CST for Vernon County, Missouri. It took effect at Dec 24, 2009, 6:27 AM CST. It was in force for 47 hr.

The area

The counties it named.

The facts

Issued
Dec 23, 2009, 11:06 PM CST (05:06 UTC)
In effect from
Dec 24, 2009, 6:27 AM CST
Expired
Dec 26, 2009, 5:32 AM CST
In force
47 hr
Issued by
NWS Springfield, MO
Flood severity
Minor

County Vernon County, MO

The radar

The Pleasant Hill radar (KEAX), 107 km from the middle of the area, began a volume at 05:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Osage River at Horton (HTNM7). The gauge peaked at 42.25 ft at Dec 25, 2009, 5:00 AM CST.

actionminormoderate304012/2412/2512/2612/27
Action stage
39 ft
Minor stage
41 ft
Moderate stage
45 ft
Major stage
50 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06917060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KSGF 240506
FLWSGF


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1106 PM CST WED DEC 23 2009


...THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS...

  LITTLE OSAGE RIVER NEAR HORTON AFFECTING VERNON COUNTY
  MARMATON RIVER NEAR NEVADA 5NW AFFECTING VERNON COUNTY

.HEAVY RAINFALL OVER PARTS OF EASTERN KANSAS AND WESTERN MISSOURI
OVER THE PAST 12 HOURS WILL CAUSE RAPID RISES AND SOME FLOODING ON
AREAS RIVERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH PROPERTY AND LIVESTOCK ALONG THE RIVER SHOULD CONTINUE TO 
MONITOR RIVER CONDITIONS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC217-241706-
/O.NEW.KSGF.FL.W.0073.091224T1227Z-091228T0648Z/
/HTNM7.1.ER.091224T1227Z.091225T1200Z.091227T0648Z.NO/
1106 PM CST WED DEC 23 2009

* IMPACT...AT 45.0 FEET...MODERATE FLOODING BEGINS AT THE GAGE SITE. 

$$

MOC217-241706-
/O.NEW.KSGF.FL.W.0074.091224T1652Z-091228T2214Z/
/NVDM7.1.ER.091224T1652Z.091225T1800Z.091227T2214Z.NO/
1106 PM CST WED DEC 23 2009

* IMPACT...AT 24.0 FEET...FLOOD WATERS CAUSE THE SOME COUNTY ROADS TO
BECOME IMPASSABLE. 

$$
8 follow-up statements
000 
WGUS83 KSGF 240753
FLSSGF




FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
153 AM CST THU DEC 24 2009


...THE FLOOD WARNING CONTINUES ALONG THE LITTLE OSAGE RIVER BASIN AT 
HORTON...MARMATON RIVER BASIN AT NEVADA 5NW...

THIS WARNING WILL BE IN EFFECT UNTIL THE RIVER FALLS BELOW FLOOD 
STAGE.

.HEAVY RAINFALL SINCE WEDNESDAY MORNING WILL CONTINUE TO CAUSE
SIGNIFICANT RISES ON AREA RIVERS. 

AN ADDITIONAL HALF INCH OF RAIN IS POSSIBLE OVER THE BASIN OVER
THE NEXT 24 HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC217-242253-
/O.CON.KSGF.FL.W.0073.091224T1227Z-091228T0648Z/
/HTNM7.1.ER.091224T1227Z.091225T1200Z.091227T0648Z.NO/
153 AM CST THU DEC 24 2009

THE LITTLE OSAGE RIVER NEAR HORTON MISSOURI. 

FLOOD STAGE IS 41.0 FEET. THE LATEST STAGE WAS 38.0 FEET AT 1 AM 
THURSDAY. THE RIVER WILL REACH FLOOD STAGE AT 8 AM THIS MORNING AND
CREST NEAR 44.0 FEET BY 6 AM FRIDAY. 

$$

MOC217-242253-
/O.CON.KSGF.FL.W.0074.091224T1652Z-091228T2214Z/
/NVDM7.1.ER.091224T1652Z.091225T1800Z.091227T2214Z.NO/
153 AM CST THU DEC 24 2009

THE MARMATON RIVER 5 MILES NORTHWEST OF NEVADA. 

FLOOD STAGE IS 20.0 FEET. THE LATEST STAGE WAS 13.8 FEET AT 1 AM 
THURSDAY. THE RIVER WILL REACH FLOOD STAGE AT 11 AM THIS MORNING. 
THE RIVER WILL CREST NEAR 24.0 FEET BY 12 PM FRIDAY.

$$
000 
WGUS83 KSGF 241722
FLSSGF




FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1122 AM CST THU DEC 24 2009

...THE FLOOD WARNING CONTINUES ALONG THE LITTLE OSAGE RIVER BASIN AT 
HORTON...ALONG WITH THE MARMATON RIVER BASIN AT NEVADA 5NW...

THIS WARNING WILL BE IN EFFECT UNTIL THE RIVER FALLS BELOW FLOOD 
STAGE.

.HEAVY RAINFALL SINCE WEDNESAY MORNING HAS CAUSED SIGNIFICANT RISES
ON AREA RIVERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC217-250822-
/O.EXT.KSGF.FL.W.0073.000000T0000Z-091227T0440Z/
/HTNM7.1.ER.091224T1441Z.091225T0600Z.091226T0440Z.NO/
1122 AM CST THU DEC 24 2009

THE LITTLE OSAGE RIVER NEAR HORTON MISSOURI.

FLOOD STAGE IS 41.0 FEET. THE LATEST STAGE WAS 41.3 FEET AT 11 AM
THURSDAY. THE RIVER WILL CREST NEAR 42.8 FEET BY 6 AM FRIDAY.

* IMPACT...AT 41.0 FEET...MINOR FLOODING AFFECTS LOW LYING AREAS NEAR 
THE GAGE SITE AND FARMLAND ALONG THE RIVER.

$$

MOC217-250822-
/O.EXT.KSGF.FL.W.0074.000000T0000Z-091227T1800Z/
/NVDM7.1.ER.091224T1547Z.091225T1200Z.091226T1800Z.NO/
1122 AM CST THU DEC 24 2009

THE MARMATON RIVER 5 MILES NORTHWEST OF NEVADA.

FLOOD STAGE IS 20.0 FEET. THE LATEST STAGE WAS 20.2 FEET AT 11 AM 
THURSDAY. THE RIVER WILL CREST NEAR 22.2 FEET BY 6 AM FRIDAY.

* IMPACT...AT 22.0 FEET...FLOOD WATERS IMPACT THE COUNTY ROAD...WEST OF
  NEVADA...AT THE GAGE SITE. 

$$

CROWE / CRAMER
000 
WGUS83 KSGF 242355
FLSSGF

FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
555 PM CST THU DEC 24 2009


...THE FLOOD WARNING CONTINUES ALONG THE LITTLE OSAGE RIVER BASIN AT 
HORTON...MARMATON RIVER BASIN AT NEVADA 5NW...
THIS WARNING WILL BE IN EFFECT UNTIL THE RIVER FALLS BELOW FLOOD 
STAGE.
.HEAVY RAINFALL OVER THE LAST TWO DAYS HAS CAUSED RIVER LEVELS TO 
RISE. THE LITTLE OSAGE RIVER AT HORTON WAS AT 41.8 FT TODAY. FLOOD STAGE IS
41.0 FT. THE RIVER IS EXPECTED TO CREST NEAR 42.5 FT EARLY FRIDAY. 
THE MARMATON RIVER AT NEVADA 5NW WAS AT 20.8 FT TODAY. FLOOD STAGE IS 20.0 FT.
THE RIVER IS EXPECTED TO CREST NEAR 22.0 FT LATE FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC217-251455-
/O.EXT.KSGF.FL.W.0073.000000T0000Z-091227T0636Z/
/HTNM7.1.ER.091224T1441Z.091225T1200Z.091226T0636Z.NO/
555 PM CST THU DEC 24 2009

* IMPACT...AT 41.0 FEET...MINOR FLOODING AFFECTS LOW LYING AREAS NEAR 
  THE GAGE SITE AND FARMLAND ALONG THE ALONG THE LITTLE OSAGE RIVER BASIN AT 
HORTON.  

$$

MOC217-251455-
/O.EXT.KSGF.FL.W.0074.000000T0000Z-091227T2040Z/
/NVDM7.1.ER.091224T1547Z.091225T1800Z.091226T2040Z.NO/
555 PM CST THU DEC 24 2009

* IMPACT...AT 22.0 FEET...FLOOD WATERS IMPACT THE COUNTY ROAD, WEST OF
  NEVADA, AT THE GAGE SITE ALONG THE MARMATON RIVER BASIN AT NEVADA 5NW. 

$$
000 
WGUS83 KSGF 250732
FLSSGF




FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
132 AM CST FRI DEC 25 2009





...THE FLOOD WARNING CONTINUES ALONG THE LITTLE OSAGE RIVER BASIN AT 
HORTON...MARMATON RIVER BASIN AT NEVADA 5NW...

THIS WARNING WILL BE IN EFFECT UNTIL THE RIVER FALLS BELOW FLOOD 
STAGE.

.HEAVY RAINFALL OVER THE REGION ON DECEMBER 23RD HAS LED TO FLOODING
ON SOME RIVERS IN THE OSAGE RIVER BASIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC217-252232-
/O.CON.KSGF.FL.W.0073.000000T0000Z-091227T0636Z/
/HTNM7.1.ER.091224T1441Z.091225T1200Z.091226T0636Z.NO/
132 AM CST FRI DEC 25 2009

THE LITTLE OSAGE RIVER NEAR HORTON MISSOURI. 
FLOOD STAGE IS 41.0 FEET. THE LATEST STAGE WAS 42.2 FEET AT 1 AM. 
THE RIVER WILL RISE TO NEAR 42.5 FEET BY 6 AM FRIDAY AND WILL 
FALL BACK BELOW FLOOD STAGE AT 1 AM EARLY SATURDAY MORNING. 

* IMPACT...AT 41.0 FEET...MINOR FLOODING AFFECTS LOW LYING AREAS NEAR 
  THE GAGE SITE AND FARMLAND ALONG THE RIVER.  

$$

MOC217-252231-
/O.CON.KSGF.FL.W.0074.000000T0000Z-091227T2040Z/
/NVDM7.1.ER.091224T1547Z.091225T1800Z.091226T2040Z.NO/
132 AM CST FRI DEC 25 2009

THE MARMATON RIVER NEAR 5 MILES NORTHWEST OF NEVADA MISSOURI. FLOOD
STAGE IS 20.0 FEET. THE LATEST STAGE WAS 21.2 FEET AT 1 AM 
FRIDAY. THE RIVER WILL RISE TO NEAR 22.0 FEET BY 12 PM FRIDAY AND
FALL BACK BELOW FLOOD STAGE SATURDAY BY 2 PM. 

* IMPACT...AT 22.0 FEET...FLOOD WATERS IMPACT THE COUNTY ROAD, WEST OF
  NEVADA AT THE GAGE SITE. 

$$
000 
WGUS83 KSGF 251426
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
826 AM CST FRI DEC 25 2009

...THE FLOOD WARNING CONTINUES ALONG THE LITTLE OSAGE RIVER BASIN AT 
HORTON...MARMATON RIVER BASIN AT NEVADA 5NW...

THIS WARNING WILL BE IN EFFECT UNTIL THE RIVER FALLS BELOW FLOOD 
STAGE.

.HEAVY RAINFALL OVER THE REGION ON DECEMBER 23RD HAS LED TO FLOODING
ON SOME RIVERS IN THE OSAGE RIVER BASIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC217-260526-
/O.EXT.KSGF.FL.W.0073.000000T0000Z-091227T0447Z/
/HTNM7.1.ER.091224T1441Z.091225T1315Z.091226T0447Z.NO/
826 AM CST FRI DEC 25 2009

THE LITTLE OSAGE RIVER NEAR HORTON MISSOURI. 
FLOOD STAGE IS 41.0 FEET. THE LATEST STAGE WAS 42.3 FEET AT 8 AM FRIDAY. 
THE RIVER WILL FALL TO NEAR 42.0 FEET BY 12 PM FRIDAY AND WILL FALL BACK 
BELOW FLOOD STAGE AT 1 AM EARLY SATURDAY MORNING.

* IMPACT...AT 41.0 FEET...MINOR FLOODING AFFECTS LOW LYING AREAS NEAR 
  THE GAGE SITE AND FARMLAND ALONG THE RIVER.  

$$

MOC217-260525-
/O.EXT.KSGF.FL.W.0074.000000T0000Z-091227T1236Z/
/NVDM7.1.ER.091224T1547Z.091225T1315Z.091226T1236Z.NO/
826 AM CST FRI DEC 25 2009

THE MARMATON RIVER NEAR 5 MILES NORTHWEST OF NEVADA MISSOURI. FLOOD
STAGE IS 20.0 FEET. THE LATEST STAGE WAS 21.4 FEET AT 8 AM FRIDAY. 
THE RIVER WILL FALL TO NEAR 21.3 FEET BY 12 PM FRIDAY AND FALL BACK 
BELOW FLOOD STAGE SATURDAY BY 2 PM. 

* IMPACT...AT 22.0 FEET...FLOOD WATERS IMPACT THE COUNTY ROAD, WEST OF
  NEVADA, AT THE GAGE SITE. 

$$
000 
WGUS83 KSGF 260155
FLSSGF


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
755 PM CST FRI DEC 25 2009



...THE FLOOD WARNING CONTINUES ALONG THE LITTLE OSAGE RIVER BASIN AT 
HORTON...MARMATON RIVER BASIN 5 MILES NORTHWEST OF NEVADA...

THIS WARNING WILL BE IN EFFECT UNTIL THE RIVER FALLS BELOW FLOOD 
STAGE.

.RECENT HEAVY RAINFALL HAS CAUSED RIVER LEVELS TO RISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC217-261655-
/O.EXT.KSGF.FL.W.0073.000000T0000Z-091227T0700Z/
/HTNM7.1.ER.091224T1441Z.091225T1315Z.091226T0700Z.NO/
755 PM CST FRI DEC 25 2009

THE LITTLE OSAGE RIVER LEVEL AT HORTON WAS AT 41.9 FT
AT 645 PM TODAY. FLOOD STAGE IS 41 FT. THE RIVER IS
EXPECTED TO FALL BELOW FLOOD STAGE BY 100 AM SATURDAY
MORNING.

IMPACT...AT 41.0 FEET...MINOR FLOODING AFFECTS LOW LYING
AREAS NEAR THE GAGE SITE AND FARMLAND ALONG THE RIVER.  

$$

MOC217-261655-
/O.EXT.KSGF.FL.W.0074.000000T0000Z-091227T1348Z/
/NVDM7.1.ER.091224T1547Z.091225T2015Z.091226T1348Z.NO/
755 PM CST FRI DEC 25 2009

THE MARMATON RIVER AT NEVADA WAS AT 21.4 FT AT 645 PM
TODAY. FLOOD STAGE IS 20.0 FT. THE RIVER IS EXPECTED TO
FALL BELOW FLOOD STAGE BY 1000 AM SATURDAY MORNING. 

IMPACT...AT 22.0 FEET...FLOOD WATERS IMPACT THE COUNTY
ROAD, WEST OF NEVADA, AT THE GAGE SITE. 

$$
000 
WGUS83 KSGF 260548
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1148 PM CST FRI DEC 25 2009


...THE FLOOD WARNING CONTINUES ALONG THE LITTLE OSAGE RIVER BASIN AT 
HORTON...and the MARMATON RIVER BASIN near NEVADA...

THIS WARNING WILL BE IN EFFECT UNTIL THE RIVER FALLS BELOW FLOOD 
STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC217-262048-
/O.CON.KSGF.FL.W.0073.000000T0000Z-091227T0700Z/
/HTNM7.1.ER.091224T1441Z.091225T1315Z.091226T0700Z.NO/
1148 PM CST FRI DEC 25 2009

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE OSAGE RIVER NEAR HORTON.
* AT 10:45 PM FRIDAY THE STAGE WAS 41.5 FEET. 
* FLOOD STAGE IS 41.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE  
  AFTER MIDNIGHT.
* IMPACT...AT 41.0 FEET...MINOR FLOODING AFFECTS LOW LYING AREAS NEAR 
  THE GAGE SITE AND FARMLAND ALONG THE RIVER.  

$$

MOC217-262048-
/O.CON.KSGF.FL.W.0074.000000T0000Z-091227T1348Z/
/NVDM7.1.ER.091224T1547Z.091225T2015Z.091226T1348Z.NO/
1148 PM CST FRI DEC 25 2009

THE FLOOD WARNING CONTINUES FOR
  THE MARMATON RIVER NEAR NEVADA 5NW.
* AT 10:45 PM FRIDAY THE STAGE WAS 21.4 FEET. 
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW MORNING.
* IMPACT...AT 22.0 FEET...FLOOD WATERS IMPACT THE COUNTY ROAD, WEST OF
  NEVADA, AT THE GAGE SITE. 

$$
000 
WGUS83 KSGF 261132
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
532 AM CST SAT DEC 26 2009

...THE FLOOD WARNING IS CANCELLED FOR THE LITTLE OSAGE RIVER BASIN AT 
HORTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC217-261202-
/O.CAN.KSGF.FL.W.0073.000000T0000Z-091227T0700Z/
/HTNM7.1.ER.091224T1441Z.091225T1315Z.091226T0845Z.NO/
532 AM CST SAT DEC 26 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE LITTLE OSAGE RIVER NEAR HORTON.
* AT  4:45 AM SATURDAY THE STAGE WAS 40.7 FEET. 
* FLOOD STAGE IS 41.0 FEET. 
* FELL BELOW FLOOD STAGE AT  2:45 AM SATURDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 33.3 FEET BY TOMORROW
  MORNING.
* IMPACT...AT 41.0 FEET...MINOR FLOODING AFFECTS LOW LYING AREAS NEAR 
  THE GAGE SITE AND FARMLAND ALONG THE RIVER.  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Dec 23, 5:38 PM CST, 5 hours 28 minutes earlier.

Area forecast discussion, Dec 23, 5:38 PM CST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
538 PM CST WED DEC 23 2009

...UPDATE TO AVIATION...

.SHORT TERM (TONIGHT THROUGH SATURDAY)...

THE FORECAST FOR THE NEXT 48 HOURS INCLUDES SEVERAL FORECAST
CHALLENGES. THIS INCLUDES THE CHANCES OF STRONG TO SEVERE
THUNDERSTORMS TONIGHT INTO THURSDAY MORNING...A CHANGE OVER TO
WINTER PRECIPITATION AND VERY GUSTY WINDS FOR THURSDAY EVENING
INTO CHRISTMAS DAY. IN ADDITION...TEMPERATURES FOR CHRISTMAS AND
INTO THE WEEKEND WILL BE COLD...WITH WIND CHILLS IN THE SINGLE
DIGITS BELOW ZERO FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.

FOR THIS EVENING AND THURSDAY MORNING...SHOWERS AND THUNDERSTORMS
NOW ON GOING ACROSS OKLAHOMA AND EASTERN KANSAS WILL CONTINUE TO
MOVE TO THE NORTH AND EAST AS THE STORM SYSTEM OVER NEW MEXICO
CONTINUES ITS PROGRESSION EAST. AMPLE MOISTURE AND SOME LOW LEVEL
INSTABILITY...ALONG WITH GOOD AVAILABLE WIND SHEAR WILL HELP TO
KEEP THESE STORMS GOING FOR THE NEXT SEVERAL HOUR. EXPECT THE RAIN
SHIELD TO DEVELOP AND FILL IN THIS EVENING WITH AN AXIS OF HEAVY
RAINFALL AND THE POTENTIAL FOR FLASH FLOODING ACROSS AREAS ALONG
AND EAST OF THE HIGHWAY 65 CORRIDOR. VERY EFFICIENT RAINFALL FROM
A NEARLY TROPICAL AIRMASS WILL PRODUCE RAINFALL AMOUNTS OF ONE TO
THREE INCHES WITH HIGHER AMOUNTS UP TO 4 INCHES IN SOME LOCATIONS
POSSIBLE. THIS WILL BE IN RESPONSE TO A DEVELOPING SURFACE LOW
WHICH WILL BEGIN TO SWING TO THE NORTH ACROSS WESTERN ARKANSAS
WITH WARM MOIST AIR WRAPPING AROUND THE NORTHERN PERIPHERY OF THE
LOW.

AS THE LOW LIFT NORTH COLD AIR WILL BEGIN TO DIVE SOUTH AND EAST
AROUND THE SURFACE LOW. MODELS STILL HAVE AN ISSUE WITH THE EXACT
TRACK OF THE STORM BUT FEEL THAT THE OVERALL PICTURE OF THE LOW
MOVING NORTH OUT OF ARKANSAS AND ACROSS CENTRAL TO EASTERN
MISSOURI IS THE BEST BET AT THIS TIME. AS A RESULT...AS THE LOW
LIFTS NORTH IT WILL DRAG A COLD FRONT THROUGH THE OZARKS THURSDAY
AFTERNOON IN THURSDAY EVENING. AS THIS OCCURS...AM EXPECTING THE
RAINFALL TO CHANGE OVER TO SLEET BRIEFLY AS THE COLD AIR UNDERCUTS
THE WARM MOIST AIR MASS. THIS WILL QUICKLY TRANSITION TO SHOW THAT
MAY BE HEAVY AT TIME...ESPECIALLY FOR SOUTHEAST KANSAS AND
PORTIONS OF SOUTHWEST MISSOURI. WITH THE MOIST AND OVERRUNNING
AIRMASS ALONG WITH THE VERY STRONG COLD AIR ADVECTION AM EXPECTING
SNOW ACCUMULATIONS OF 4 TO 7 INCHES FOR THE AREA THAT WE HAVE
ISSUED THE WINTER STORM WARNING FOR. WITH THE CURRENT TRACK OF THE
SYSTEM...ALSO EXPECT SOME ACCUMULATING SNOW TO MOVE ACROSS THE
REST OF THE OZARKS WITH AMOUNTS GENERALLY BECOMING LIGHTER FROM
WEST TO EAST. AMOUNTS IN THE SPRINGFIELD METRO ARE EXPECTED TO BE
AROUND 3 TO 5 INCHES TO AN INCH OR LESS FOR THE WEST PLAINS
AREA.

AS THE SYSTEM LIFTS NORTH...RESIDUAL MOISTURE AND VERY COLD AIR
WILL COMBINE TO PRODUCE VERY LIGHT SNOW OR FLURRIES FOR THE REGION
LATE CHRISTMAS DAY INTO SATURDAY WITH HIGHS EXPECTED TO BE INT HE
20S WITH OVERNIGHT LOWS IN THE TEENS INTO THE WEEKEND..

HATCH

&&
.LONG TERM (SATURDAY THROUGH WEDNESDAY)...

UPPER LEVEL LOW PRESSURE WILL BE VERY SLOW TO EXIT THE AREA. MEDIUM
RANGE MODELS KEEP THE LOW PRESSURE IN THE GREAT LAKES REGION THROUGH
THE WEEKEND. THIS WILL KEEP THE OZARKS IN THE CYCLONIC NORTHWEST
FLOW INTO AT LEAST SUNDAY. WILL THEREFORE MAINTAIN A CHANCE OF VERY
LIGHT SNOW OR FLURRIES OVER MOST OF THE AREA THROUGH AT LEAST
SATURDAY. NOT OUT OF THE QUESTION WE COULD SEE SOME MINOR
ACCUMULATIONS...ESPECIALLY ACROSS CENTRAL MISSOURI. TEMPERATURES
WILL STRUGGLE TO WARM WITH CLOUDS HANGING AROUND. WENT ON THE LOW
END OF GUIDANCE FOR HIGH TEMPERATURES. NORTHWEST WINDS WILL ALSO
PERSIST WHICH WILL KEEP WIND CHILLS DOWN IN THE SINGLE DIGITS AND
TEENS.

MEDIUM RANGE MODELS ARE REALLY STRUGGLING FOR THE EARLY TO MIDDLE
PORTION OF NEXT WEEK. THERE SHOULD BE A BRIEF WARM UP AS WE FINALLY
LOSE THE INFLUENCE OF THAT UPPER LEVEL LOW. MODELS DO INDICATE SOME
SORT OF UPPER LEVEL ENERGY CROSSING THE SOUTHERN UNITED STATES
AROUND MIDWEEK. VERY LOW CONFIDENCE IN TIMING AND PLACEMENT...SO
KEPT POPS AT OR BELOW THE SLIGHT CHANCE CATEGORY.

SCHAUMANN

&&

.AVIATION...

FOR THE 24/0000Z KSGF/KJLN/KBBG TAFS...MVFR/IFR CEILINGS WILL
CONTINUE ACROSS THE REGION. ONCE THE WINDS BACK TO THE NORTHEAST
AND NORTH...EXPECTED CEILINGS TO MORE PERSISTENTLY TO DROP INTO
THE IFR CAT ALONG AND NORTH OF THE MO OZARK PLATEAU (KSGF/KJLN)
LATER TONIGHT AND DURING THE DAY THU. PERIODIC SHOWERS WILL AFFECT
THE REGION THROUGH THE TAF PERIOD. SOME ISOLATED TSTMS MAY BE
POSSIBLE THROUGH 12Z...BUT TSTM COVERAGE NOT WORTH THE MENTION IN
THE TAFS FOR THE MOST PART. DSA

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR MOZ057-058-
     069>071-080>083-090>092-095>098-102>106.

     WINTER STORM WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY
     AFTERNOON FOR MOZ055-056-067>069-078>080-088>090-093>095-
     101>103.

     WINTER STORM WARNING FROM 3 PM THURSDAY TO 6 PM CST FRIDAY FOR
     MOZ066-077.

KS...WINTER STORM WARNING FROM 3 PM THURSDAY TO 6 PM CST FRIDAY FOR
     KSZ073-097-101.

&&
Hazardous weather outlook, Dec 23, 8:02 PM CST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
802 PM CST WED DEC 23 2009

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-250215-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
802 PM CST WED DEC 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE
TONIGHT. A FEW OF THE STRONGER STORMS COULD PRODUCE HAIL UP TO
THE SIZE OF QUARTERS.

EXCESSIVE RAINFALL IS ALSO LIKELY...PARTICULARLY OVER AREAS EAST
OF A LINE FROM CASSVILLE TO LAKE OF THE OZARKS. STORM TOTAL
RAINFALL AMOUNTS WILL RANGE FROM TWO TO THREE INCHES IN THIS
REGION...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. A FLASH FLOOD
WATCH REMAINS IN EFFECT FOR AREAS EAST OF A CASSVILLE TO LAKE OF
THE OZARKS LINE THROUGH THURSDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A WINTER STORM WARNING IS IN EFFECT WEST OF A SCHELL CITY TO
LAMAR TO BAXTER SPRINGS KANSAS LINE FROM LATE THURSDAY AFTERNOON
THROUGH FRIDAY. A WINTER STORM STORM WATCH REMAINS IN EFFECT EAST
OF THIS LINE INTO THE HIGHWAY 65 CORRIDOR FROM LATE THURSDAY
AFTERNOON INTO FRIDAY.

RAIN IS EXPECTED TO CHANGE TO SNOW FROM WEST TO EAST ACROSS THE
OUTLOOK AREA FROM THURSDAY AFTERNOON INTO THURSDAY EVENING. A
BRIEF PERIOD OF SLEET WILL ALSO BE POSSIBLE DURING THE CHANGE
OVER. MODERATE TO HEAVY SNOW WILL BE POSSIBLE ALONG AND WEST OF
THE HIGHWAY 65 CORRIDOR...WITH HEAVY SNOW LIKELY WEST OF A LINE
FROM SCHELL CITY TO LAMAR TO BAXTER SPRINGS KANSAS. THE THREAT
FOR MODERATE TO HEAVY SNOW WILL MAINLY OCCUR LATE THURSDAY
AFTERNOON AND THURSDAY EVENING. TWO TO FIVE INCHES OF SNOW ARE
EXPECTED ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR....WITH FOUR TO
SEVEN INCHES EXPECTED WEST OF A SCHELL CITY TO LAMAR TO BAXTER
SPRINGS LINE. IN ADDITION...STRONG AND GUSTY NORTHWEST WINDS WILL
COMBINE WITH THE SNOW TO SIGNIFICANTLY REDUCE VISIBILITIES.
VISIBILITIES AT OR BELOW A QUARTER MILE ARE EXPECTED ACROSS
EXTREME WEST CENTRAL MISSOURI AND SOUTHEAST KANSAS THURSDAY
EVENING.

LIGHT SNOW WILL ALSO BE POSSIBLE ACROSS THE REMAINDER OF THE
OUTLOOK AREA THURSDAY NIGHT...WITH MINOR ACCUMULATIONS POSSIBLE.
LIGHT SNOW OR FLURRIES WILL REMAIN POSSIBLE THROUGH
CHRISTMAS...WITH THE POTENTIAL FOR ADDITIONAL MINOR
ACCUMULATIONS.

IN ADDITION...THE STRONG NORTHWEST WINDS WILL PRODUCE WIND CHILLS
IN THE SINGLE DIGITS AND TEENS FROM LATE THURSDAY THROUGH
SATURDAY.

INTERESTS ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS SHOULD
KEEP UP WITH THE LATEST FORECASTS FROM THE NATIONAL WEATHER
SERVICE AS DETAILS BECOME CLEARER REGARDING THE IMPACTS OF THIS
STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

In the hours before

Special weather statement, Dec 23, 7:43 PM CST, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
743 PM CST WED DEC 23 2009

MOZ056-240215-
MORGAN MO-
743 PM CST WED DEC 23 2009

...SIGNIFICANT WEATHER ALERT FOR NORTHERN MORGAN COUNTY UNTIL 815 PM
CST...

AT 742 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF STOVER...OR 13 MILES
NORTHWEST OF VERSAILLES...MOVING NORTHEAST AT 30 MPH. PENNY SIZE HAIL
IS EXPECTED WITH THIS STORM.

PENNY SIZE HAIL WAS OBSERVED NEAR COLE CAMP.

THIS STORM WILL BE NEAR...
  FLORENCE BY 755 PM CST.
  SYRACUSE BY 815 PM CST.

CRAMER
Local storm report, Dec 23, 7:47 PM CST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
747 PM CST WED DEC 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 PM     HAIL             ENE COLE CAMP           38.46N 93.20W
12/23/2009  E0.75 INCH       BENTON             MO   TRAINED SPOTTER

            PENNY SIZED, 3/4 INCH HAIL REPORTED.

&&

JCOLUCCI
Local storm report, Dec 23, 7:55 PM CST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
755 PM CST WED DEC 23 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 PM     HAIL             COLE CAMP               38.46N 93.20W
12/23/2009  E0.75 INCH       BENTON             MO   TRAINED SPOTTER

            PENNY SIZED, 3/4 INCH HAIL REPORTED.

&&

JCOLUCCI

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 11:06 PM CSTRiver Flood WarningSGFVernon68 hr
Dec 24, 12:53 AM CSTAreal Flood AdvisorySGFDallas9 hr
Dec 24, 4:00 AM CSTWinter Weather AdvisorySGFCamden, Christian, Dallas, Dent, Douglas, Greene and 15 more29 hr
Dec 24, 9:52 AM CSTAreal Flood AdvisorySGFDallas12 hr

Nearby

River Flood Warnings in Missouri, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.